Homological stability for families of Coxeter groups

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)
8 Downloads (Pure)


We prove that certain families of Coxeter groups and inclusions
W1 ,→ W2 ,→ · · · satisfy homological stability, meaning that in each degree
the homology H∗(BWn) is eventually independent of n. This gives a uniform
treatment of homological stability for the families of Coxeter groups of type
A, B and D, recovering existing results in the first two cases, and giving a
new result in the third. The key step in our proof is to show that a certain
simplicial complex with Wn-action is highly connected. To do this we show
that the barycentric subdivision is an instance of the ‘basic construction’,
and then use Davis’s description of the basic construction as an increasing
union of chambers to deduce the required connectivity.
Original languageEnglish
Pages (from-to)2779-2811
Number of pages33
JournalAlgebraic & Geometric Topology
Issue number5
Publication statusPublished - 7 Nov 2016


  • homological stability
  • Coxeter groups


Dive into the research topics of 'Homological stability for families of Coxeter groups'. Together they form a unique fingerprint.

Cite this